Schizophrenia.com

Too much antipsychotics?


#1

My psychiatrist decided after i’ve been having problems for a few weeks that i need a lower dose of latuda but a high dose of invega. It seems to be working but her theory is they had me on just too much medication. Is too much of one anti psychotic causing my hallucinations and bizarre thoughts?


#2

When I was on a high dose of Seroquel I just had to go to bed because it would put me in such a disassociated state I would have thought blocking and hallucinations. I rarely hear voices but when the Seroquel would kick in there would be times it would happen. It didn’t happen during the day so I assumed it was from the meds. Kinda funny an antipsychotic would cause psychosis. I hope you get the right med combo. :sunny:


#3

yes I overdosed alot, it has the reverse effect meaning that makes your symptoms worse.


#4

According to my current pdoc, I was over medicated before i came to see her. I am pretty sure she feels this way. She seems to not want to add a second mood stabilizer to my cocktail. I do see her point. Being over medicated can happen easily and is more common than you think. Who wants to be a zombie anyways


#5

I don’t know about this with anti-psychotics, but I have been told that the unheard of dose of Effexor I was on at one point in my life could have caused psychosis.


#6

I was over medicated on the seroquel too. Just like @SunGirl I ended up in bed many hours of the day in a very disassociated state as well. Just sitting and gazing as my head played on.

But when the Seroquel got cut way back and the Latuda got added, I woke up and got functioning.


#7

I have experienced some actual increase in psychosis from an antipsychotic. Latuda made me ■■■■ crazy and gave me restless legs. I mean it was bad. I was so psychotic, my parents had to put me to bed and take care of me. It gave me terrible akathisia and my leg was kicking like a mule. I was stimulated and psychotic. Im no psychiatrist but if you are getting worse on a high dose of a drug, stop taking the drug.

Hope you get better soon. Take care


#8

She lowered the dose to 120mg, at first it was lowered to 80mg but that’s when the hallucinations and bizarre thoughts started then she raised me back up to the original dose of 160mg and then they got worse so she thinks i’m on too much latuda. According to her, latuda is a tricky med works for some people but most it doesn’t. At least she isn’t claiming it’s a miracle drug like this one clinical nurse i was seeing was saying about fanapt. Fanapt is a terrible med for me, it caused severe stomach cramps to the point where the hospital i was staying in thought i had crohns. Thanks for answering my question, i never thought a med that is suppose to help me can do damage too.